Alert archive / California / Gale Warnings in 2018

Gale Warning 34, NWS Eureka, CA

November 28, 2018

NWS Eureka, CA issued this gale warning at Nov 28, 2018, 3:10 AM PST. It took effect at Nov 29, 2018, 3:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2018, 3:10 AM PST (11:10 UTC)
In effect from
Nov 29, 2018, 3:00 PM PST
Expired
Nov 29, 2018, 8:55 PM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

224 
WHUS76 KEKA 281110
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
310 AM PST Wed Nov 28 2018

PZZ455-475-281915-
/O.EXT.KEKA.SC.Y.0097.000000T0000Z-181129T2300Z/
/O.UPG.KEKA.GL.A.0027.181129T1900Z-181130T0300Z/
/O.NEW.KEKA.GL.W.0034.181129T2300Z-181130T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
310 AM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 3 PM TO 9 PM PST THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 3 PM to 9 PM PST Thursday. The Gale Watch
is no longer in effect. 

* WINDS...Southerly winds 10 to 15 kt. Local gusts to 25 kt near
  Cape Mendocino and Pt Arena. Thursday afternoon winds increase
  to 20 to 30 kt with gusts to 35 kt. 

* WAVES/SEAS...Westerly swell near 15 to 17 ft at 18 seconds
  gradually declining into Thursday. Thursday short period seas
  increase to near 10 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ450-470-281915-
/O.EXT.KEKA.SC.Y.0097.000000T0000Z-181130T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
310 AM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THURSDAY...

* WINDS...Southerly winds 10 to 20 kt. Thursday northerly winds
  will increase becoming 15 to 25 kt.

* WAVES/SEAS...Westerly swell near 15 to 17 ft at 18 seconds
  gradually declining into Thursday. Short period seas will
  increase Thursday to 5 to 7 ft at 8 seconds.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
7 follow-up statements
533 
WHUS76 KEKA 281654
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
854 AM PST Wed Nov 28 2018

PZZ455-475-290100-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181129T2300Z/
/O.CON.KEKA.GL.W.0034.181129T2300Z-181130T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM PST
THURSDAY...

* WINDS...Southerly winds 10 to 15 kt. Local gusts to 25 kt near 
  Cape Mendocino and Pt Arena. Thursday afternoon winds increase 
  to 20 to 30 kt with gusts to 35 kt. 

* WAVES/SEAS...Westerly swell near 15 to 17 ft at 18 seconds 
  gradually declining into Thursday. Thursday short period seas 
  increase to near 10 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ450-470-290100-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181130T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
THURSDAY...

* WINDS...Southerly winds 10 to 20 kt. Thursday northerly winds 
  will increase becoming 15 to 25 kt. 

* WAVES/SEAS...Westerly swell near 15 to 17 ft at 18 seconds 
  gradually declining into Thursday. Short period seas will 
  increase Thursday to 5 to 7 ft at 8 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
704 
WHUS76 KEKA 282238
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
238 PM PST Wed Nov 28 2018

PZZ455-475-290645-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181129T2300Z/
/O.EXT.KEKA.GL.W.0034.181129T2300Z-181130T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
238 PM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 3 PM TO 10 PM PST THURSDAY...

* WINDS...Southerly winds 10 to 15 kt. Local gusts to 25 kt near 
  Cape Mendocino and Pt Arena. Thursday afternoon winds increase 
  to 20 to 30 kt with gusts to 35 kt. 

* WAVES/SEAS...Westerly swell near 15 to 17 ft at 18 seconds 
  gradually declining into Thursday. Thursday short period seas 
  increase to near 10 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ450-470-290645-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181130T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
238 PM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
THURSDAY...

* WINDS...Southerly winds 10 to 20 kt. Thursday northerly winds 
  will increase becoming 15 to 25 kt. 

* WAVES/SEAS...Westerly swell near 15 to 17 ft at 18 seconds 
  gradually declining into Thursday. Short period seas will 
  increase Thursday to 5 to 7 ft at 8 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
637 
WHUS76 KEKA 290438
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
838 PM PST Wed Nov 28 2018

PZZ455-475-291230-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181129T2300Z/
/O.CON.KEKA.GL.W.0034.181129T2300Z-181130T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
838 PM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM TO 10 PM PST
THURSDAY...

* WINDS...Southerly winds 10 to 15 kt. Local gusts to 25 kt near
  Cape Mendocino and Pt Arena. Thursday afternoon and evening 
  winds shift to the north and increase to 25 to 35 kt with gusts 
  to 40 kt. 

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds
  gradually declining into Thursday evening. Thursday afternoon 
  short period seas increase to near 10 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ450-470-291230-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181130T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
838 PM PST Wed Nov 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
THURSDAY...

* WINDS...Southerly winds 10 to 20 kt. Thursday afternoon winds
  will shift to the north and increase to 15 to 25 kt with
  localized gusts approaching 35 kt.

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds
  gradually declining into Thursday evening. Short period seas 
  will increase Thursday afternoon to 5 to 7 ft at 8 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
987 
WHUS76 KEKA 291056
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
256 AM PST Thu Nov 29 2018

PZZ455-475-291900-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181129T2300Z/
/O.CON.KEKA.GL.W.0034.181129T2300Z-181130T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
256 AM PST Thu Nov 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* WINDS...Southerly winds 10 to 15 kt. Local gusts to 25 kt near 
  Cape Mendocino and Pt Arena. Thursday afternoon and evening 
  winds shift to the north and increase to 25 to 35 kt with 
  gusts to 40 kt. 

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds 
  gradually declining into Thursday evening. Thursday afternoon 
  short period seas increase to near 10 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ450-470-291900-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181130T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
256 AM PST Thu Nov 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...Southerly winds 10 to 20 kt. Thursday afternoon winds 
  will shift to the north and increase to 15 to 25 kt with 
  localized gusts approaching 35 kt. 

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds 
  gradually declining into Thursday evening. Short period seas 
  will increase Thursday afternoon to 5 to 7 ft at 8 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
689 
WHUS76 KEKA 291815
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1015 AM PST Thu Nov 29 2018

PZZ455-475-300215-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181129T2300Z/
/O.CON.KEKA.GL.W.0034.181129T2300Z-181130T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1015 AM PST Thu Nov 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* WINDS...Southerly winds 10 to 15 kt. Local gusts to 25 kt near 
  Cape Mendocino and Pt Arena. Thursday afternoon and evening 
  winds shift to the north and increase to 25 to 35 kt with 
  gusts to 40 kt. 

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds
  gradually subsiding into Thursday evening. Thursday afternoon 
  short period seas increase to near 10 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-470-300215-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181130T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
1015 AM PST Thu Nov 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...Southerly winds 10 to 20 kt. Thursday afternoon winds 
  will shift to the north and increase to 15 to 25 kt with 
  localized gusts approaching 35 kt. 

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds
  gradually subsiding into Thursday evening. Short period seas 
  will increase Thursday afternoon to 5 to 7 ft at 8 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

&&

$$
030 
WHUS76 KEKA 292157
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
157 PM PST Thu Nov 29 2018

PZZ455-475-300600-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181129T2300Z/
/O.CON.KEKA.GL.W.0034.181129T2300Z-181130T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
157 PM PST Thu Nov 29 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...Southerly winds 10 to 15 kt. Local gusts to 25 kt near 
  Cape Mendocino and Pt Arena. Thursday afternoon and evening 
  winds shift to the north and increase to 25 to 35 kt with 
  gusts to 40 kt. 

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds 
  gradually subsiding into Thursday evening. Thursday afternoon 
  short period seas increase to near 10 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-470-300500-
/O.CON.KEKA.SC.Y.0097.000000T0000Z-181130T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
157 PM PST Thu Nov 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...Southerly winds 10 to 20 kt. Thursday afternoon winds 
  will shift to the north and increase to 15 to 25 kt with 
  localized gusts approaching 35 kt. 

* WAVES/SEAS...Westerly swell near 12 ft at 15-17 seconds 
  gradually subsiding into Thursday evening. Short period seas 
  will increase Thursday afternoon to 5 to 7 ft at 8 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
050 
WHUS76 KEKA 300455
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
855 PM PST Thu Nov 29 2018

PZZ455-475-301100-
/O.CAN.KEKA.GL.W.0034.000000T0000Z-181130T0600Z/
/O.NEW.KEKA.SC.Y.0098.181130T0455Z-181130T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
855 PM PST Thu Nov 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 AM PST Friday. The Gale
Warning has been cancelled. 

* WINDS...Northwest winds 20 to 30 kt this evening diminishing to
  10 to 20 kt after midnight. Localized gusts approaching 40 kt
  still possible through late evening. 

* WAVES/SEAS...Westerly swell 10-12 ft at 13-15 seconds gradually
  subsiding into Friday morning. Short period seas around 10 ft at
  10 seconds gradually subsiding through Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-470-301100-
/O.EXT.KEKA.SC.Y.0097.000000T0000Z-181130T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
855 PM PST Thu Nov 29 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WINDS...Northwest winds 15 to 25 kt with localized gusts
  approaching 35 kt this evening, diminishing to 10 to 20 kt after
  midnight.
  

* WAVES/SEAS...Westerly swell 10-12 ft at 12-14 seconds gradually
  subsiding into Friday morning. Short period seas 6-8 ft at 6-8 
  seconds gradually subsiding through Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 27, 2:47 PM PST, 12 hours 23 minutes earlier.

Area forecast discussion, Nov 27, 2:47 PM PST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PST Tue Nov 27 2018

.SYNOPSIS...Unsettled weather with showers, thunderstorms, gusty
winds, and mountain snow is expected through the weekend.

&&

.DISCUSSION...A cool unstable post frontal airmass has spread east
across the region, resulting in shower development that has mainly
been focused over the high terrain Tuesday afternoon. Showers will
continue through Wednesday, and then increase in coverage and
intensity (particularly over the SRN CWA) Wednesday night into
Thursday morning as a vigorous upper disturbance and associated
surface low approach the area. As the surface low enters the Bay
Area Thursday afternoon and evening, strong deep-layer
northwesterly flow combined with an unstable boundary layer will
support the development of strong wind gusts to 45 mph over
coastal Mendocino County (reference the latest wind advisory for
more information).

After Thursday, model guidance shows a cold upper-level trough,
characterized by 500 mb temperatures near -32 C, digging
southeastward from the Gulf of Alaska toward the PAC NW Friday
into Saturday. The cold airmass will yield steep lapse rates
favorable for numerous showers and a few thunderstorms...some of
which may produce small hail across coastal areas. In addition,
snow levels are forecast to fall to around 3500 feet MSL by
Saturday evening, which will support accumulating snow across
higher interior mountain passes.

After the weekend, forecast uncertainty increases due to separate
deterministic solutions varying between dry shortwave ridging
versus wetter progressive westerlies.

JMG

&&

.AVIATION...Ceilings have refused to lift across Northwest
California today, where all terminals have been experiencing
oscillating IFR to MVFR conditions with occasional short-lived
LIFR conditions as showers pass directly overhead. Low ceilings
are expected to bring mostly IFR conditions persisting through
this afternoon with continued brief bouts of LIFR conditions.
There may be some mild improvements to ceilings and visibility
late tonight into early tomorrow morning, however confidence of
this potential short-lived clearing is low. Another weak short
wave is due just before dawn as well. This will impact visibility
and bring more moisture, mist, rain, and low ceilings, wiping out
any possible improvements gained overnight and leading to
continued oscillating IFR to MVFR conditions across the region
tomorrow morning. /TDJ

&&

.MARINE...The westerly swell currently moving through the waters
will peak at 15-17 feet at around 17 seconds tonight. Beach
breaking 20-24 ft waves will occur along west facing beaches
through Wednesday afternoon. After the swell peaks, seas will
begin to gradually decrease Wednesday however the hazardous
conditions will continue through Friday morning. Forecast models
are indicating a rapidly moving surface low moving west to east
across the Mendocino waters on Thursday. Increasing southerlies
during the morning hours on Thursday are expected but will back
abruptly to the north during the early afternoon and ramp up to
near gale force...the winds will diminish by late evening. A gale
watch is in effect to reflect this brief period of strong winds. A
second westerly swell will begin to impact the waters Saturday
morning, peaking at 13-15 feet at around 14 seconds early sunday
morning. Seas will remain elevated through the remainder of the
weekend and into early next week.

&&

.HYDROLOGY...Heavy convective showers are forecast to spread east
across Trinity and Mendocino Counties from late Wednesday night
through Thursday morning. These showers may impact wildfire burn
scars resulting in debris flows. Reference the latest flash flood
watch for additional information.

JMG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until midnight PST Wednesday night for CAZ101-
     103-104-109.

     Wind Advisory from 11 AM to 7 PM PST Thursday for CAZ109.

     Flash Flood Watch from Wednesday evening through Thursday
     morning for CAZ107-110-113.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     4 AM PST Thursday for PZZ450-455-470- 475.

     Gale Watch from Thursday morning through Thursday evening for
     PZZ455-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 27, 1:53 PM PST, 13 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
153 PM PST Tue Nov 27 2018

CAZ102-105-106-108-111-112-282200-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
153 PM PST Tue Nov 27 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-282200-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
153 PM PST Tue Nov 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A High Surf Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A High Surf Advisory is currently in effect through Wednesday night.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-110-113-282200-
Northern Trinity-Northwestern Mendocino Interior-
Southeastern Mendocino Interior-
153 PM PST Tue Nov 27 2018

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Flash Flood Watch is currently in effect for the Carr, Delta, and
Mendocino Complex wildfire burn scars Wednesday evening through
Thursday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-282200-
Mendocino Coast-
153 PM PST Tue Nov 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PST THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A High Surf Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A High Surf Advisory is currently in effect through Wednesday night.
In addition, a Wind Advisory is in effect Thursday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Gale Warnings in California, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.